Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 14, 2012, 7:49 PM CDT for Choctaw County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2012, 7:49 PM CDT (00:49 UTC)
- Expired
- Aug 14, 2012, 8:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 190 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
976
WWUS84 KTSA 150049
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT TUE AUG 14 2012
OKZ053-150115-
CHOCTAW OK-
749 PM CDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 748 PM CDT...A STRONG THUNDERSTORM WAS CENTERED ABOUT 15 MILES
WEST OF BOSWELL...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT...
GAY... GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...HUSKEY AND
FALLON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3387 9551 3389 9551 3388 9555 3392 9556
3393 9559 3388 9569 3389 9575 3386 9577
3387 9584 3394 9594 3415 9595 3398 9518
3387 9530 3388 9533 3387 9534 3386 9542
TIME...MOT...LOC 0048Z 290DEG 24KT 3396 9611
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 14, 7:27 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 14, 7:27 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 727 PM CDT TUE AUG 14 2012 .DISCUSSION... PRECIP FINI TULSA METRO AREA AND AREAS NORTH OF HIGHWAY 51. ABOUT 0.05 PRECIP IN/AROUND TULSA. && .PREV DISCUSSION... /ISSUED 635 PM CDT TUE AUG 14 2012/ DISCUSSION... THE 00Z TAF DISCUSSION CAN BE FOUND BELOW. AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. BAND OF RAIN AND EMBEDDED THUNDER...ESPECIALLY ON ITS WESTERN END...IS IN ASSOCIATION WITH A SHORTWAVE TROUGH THIS IS DIVING SOUTHEAST ACROSS THE PLAINS TODAY. THIS ACTIVITY WILL SWEEP SOUTHEAST ACROSS SE OK AND NW AR THIS EVENING. CONDITIONS WILL LIKELY REMAIN VFR WITH CIGS DROPPING TO AROUND 10KFT. SOME LIGHT FOG IS POSSIBLE MAINLY AT KBVO WHERE THE TEMP-DEWPOINT SPREAD IS SMALL AFTER THE RAIN. VFR CONDITIONS WILL CONTINUE INTO WEDNESDAY WITH CLEARING SKIES. LACY PREV DISCUSSION... /ISSUED 434 PM CDT TUE AUG 14 2012/ DISCUSSION... PRECIP LOOKING MORE AND MORE LIKELY FOR THE TULSA METRO AREA...UPDATE TO INCREASE POPS...COME ON RAIN!! GW PREV DISCUSSION... /ISSUED 308 PM CDT TUE AUG 14 2012/ DISCUSSION... BAND OF SHOWERS EXTENDS FROM WRN MO INTO NCNTRL OK...AND HAVE NOTED SOME LIGHTNING STRIKES ALONG THE WRN FLANK OF THIS ACTIVITY. EVENING POPS WILL BE A LAST MINUTE DECISION...ALTHOUGH WILL LIKELY HAVE CHANCE POPS ACROSS PARTS OF NE OK THROUGH 06Z. ADDITIONAL CONVECTION SHOULD DEVELOP LATER THIS AFTERNOON/EARLY EVENING ACROSS PARTS OF SW OK...THEN TRACK ESE ALONG NOSE OF 30-35KT LOW-LEVEL JET THROUGH TONIGHT. BEST CHANCES APPEAR TO BE CLOSER TO THE RED RIVER...AND HAVE MAINTAINED HIGH CHANCE POPS IN THIS AREA. PREFRONTAL SWLY LOW-LEVEL FLOW WILL ALLOW TEMPS TO WARM BACK TO NEAR SEASONAL NORMS WEDNESDAY AND THURSDAY. HAVE GENERALLY GONE NEAR OF A BIT ABOVE WARMEST GUIDANCE...BUT WILL CONTINUE TO STAY A BIT BELOW THE NAM12 SFC TEMPS AS STORMS/CONVECTIVE DEBRIS COULD IMPACT TEMPS EITHER DAY. COLD FRONT EXPECTED TO ENTER NE OK LATE THURSDAY AFTERNOON...AND SHOULD SEE SHOWERS/THUNDERSTORMS DEVELOP NEAR THE BOUNDARY INTO THE EVENING HOURS. BEST SHEAR SHOULD REMAIN N OF THE AREA...BUT REASONABLE INSTABILITY SHOULD BE ENOUGH TO SUPPORT A FEW SEVERE STORMS MAINLY ACROSS NE OK/NW AR. MAINLY POST-FRONTAL PRECIP EXPECTED TO LINGER INTO THURSDAY NIGHT...WHICH WILL AID IN REINFORCING THE BOUNDARY AS IT SETTLES INTO SE OK FRIDAY AFTERNOON. TOUGH CALL ON TEMPS...WITH NAM12 SUGGESTING A RATHER TIGHT THERMAL GRADIENT ACROSS NE/ECNTRL OK. STAYED FAIRLY CLOSE TO PERSISTENCE FOR FRIDAY TEMPS...BUT HIGHS MAY NEED TO BE ADJUSTED DOWNWARD SOME IF CLOUD COVER AND SCATTERED PRECIP PERSISTS. WILL KEEP SOME LINGERING POPS ACROSS THE SE FRIDAY NIGHT INTO SATURDAY...WITH THE REMAINDER OF THE FORECAST DRY FOR NOW. NWLY UPPER FLOW AND PERSISTENT ELY/NELY LOW-LEVEL FLOW SHOULD KEEP TEMPS BELOW SEASONAL NORMS INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 86 67 97 73 / MMM 10 20 20 FSM 91 67 95 73 / MMM 30 30 20 MLC 94 69 94 72 / MMM 30 30 20 BVO 82 62 97 70 / MMM 10 10 20 FYV 83 61 92 67 / MMM 20 20 20 BYV 82 62 94 68 / MMM 10 20 20 MKO 86 66 95 72 / MMM 70 20 20 MIO 82 65 96 70 / MMM 10 10 20 F10 90 68 95 73 / MMM 80 20 20 HHW 95 70 94 73 / MMM 50 30 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....21
Hazardous weather outlook, Aug 14, 7:37 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 737 PM CDT TUE AUG 14 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 734 PM CDT TUE AUG 14 2012 .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...MID EVENING. FIRE WEATHER DANGER. RISK...LIMITED BUT DIMINISHING. AREA...THOSE AREAS THAT DID NOT RECEIVE RAIN. ONSET...ONGOING. DISCUSSION... A NARROW BAND OF SHOWERS AND ISOLATED THUNDER WEST TO EAST SOUTH OF A TULSA TO FAYETTEVILLE LINE WILL CONTINUE EAST SOUTHEAST THIS EVENING. THUNDERSTORMS IN SOUTH CENTRAL OKLAHOMA MAY REACH INTO FAR SOUTHEAST OKLAHOMA THIS EVENING...PRIMARILY IMPACTING CHOCTAW COUNTY NEAR THE RED RIVER. A SEVERE THUNDERSTORM WATCH IS OUT FOR CHOCTAW COUNTY UNTIL 1 AM PRIMARILY FOR THE POSSIBILITY OF DAMAGING WIND. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION NOT LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... SOUTH WINDS WILL RETURN AND LOW LEVEL TEMPERATURES WILL WARM WEDNESDAY AND THURSDAY...AHEAD OF THE NEXT COLD FRONT LATE THURSDAY. THE INCREASED WIND AND TEMPERATURE WILL LEAD TO AN ELEVATED THREAT OF RAPID FIRE SPREAD BOTH WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES...WITH THE POTENTIAL FOR SEVERE WEATHER... WILL ACCOMPANY THE BOUNDARY AS IT PUSHES THROUGH THE ENTIRE AREA THURSDAY NIGHT. SOME STORMS MAY LINGER BEHIND THE FRONT ON FRIDAY. COOLER WEATHER WILL PREVAIL FOR THE WEEKEND INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 14, 7:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
749 PM CDT TUE AUG 14 2012
OKZ053-150115-
CHOCTAW OK-
749 PM CDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 748 PM CDT...A STRONG THUNDERSTORM WAS CENTERED ABOUT 15 MILES
WEST OF BOSWELL...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...ORD...FROGVILLE...GRANT...
GAY... GOODLAND...SAWYER...BOSWELL...UNGER...SOPER...HUSKEY AND
FALLON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH.
LAT...LON 3387 9551 3389 9551 3388 9555 3392 9556
3393 9559 3388 9569 3389 9575 3386 9577
3387 9584 3394 9594 3415 9595 3398 9518
3387 9530 3388 9533 3387 9534 3386 9542
TIME...MOT...LOC 0048Z 290DEG 24KT 3396 9611The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:14 PM CDT | Special Weather Statement | TSA | Choctaw | 61 min |
| Aug 14, 9:16 PM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| Aug 14, 11:18 PM CDT | Special Weather Statement | TSA | Choctaw | 27 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.